Diphenylhydantoin-Induced hypogammaglobulinemia in a patient infected with Human immunodeficiency virus

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

A case is reported of reversible panhypogammaglobulinemia in a human immunodeficiency virus (HIV)-infected patient. Onset and resolution were temporally correlated with initiation and termination, respectively, of diphenylhydantoin therapy for a possible seizure. A rapid alteration in peripheral T-cell subpopulations was also noted in association with diphenylhydantoin administration. This case is compared with previous reports of diphenylhydantoin-associated hypogammaglobulinemia in non-HIV-infected patients. In addition, the case is discussed with regard to possible deleterious effects associated with the use of diphenylhydantoin as therapy for HIV-associated seizures or as an antiretroviral agent in HIV disease.

Original languageEnglish (US)
Pages (from-to)524-527
Number of pages4
JournalThe American journal of medicine
Volume90
Issue number1
DOIs
StatePublished - Jan 1991

Fingerprint

Agammaglobulinemia
Phenytoin
HIV
Seizures
Anti-Retroviral Agents
Virus Diseases
Viruses
T-Lymphocytes
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

@article{9f94cfdb24ac4d73ba91938e0223821d,
title = "Diphenylhydantoin-Induced hypogammaglobulinemia in a patient infected with Human immunodeficiency virus",
abstract = "A case is reported of reversible panhypogammaglobulinemia in a human immunodeficiency virus (HIV)-infected patient. Onset and resolution were temporally correlated with initiation and termination, respectively, of diphenylhydantoin therapy for a possible seizure. A rapid alteration in peripheral T-cell subpopulations was also noted in association with diphenylhydantoin administration. This case is compared with previous reports of diphenylhydantoin-associated hypogammaglobulinemia in non-HIV-infected patients. In addition, the case is discussed with regard to possible deleterious effects associated with the use of diphenylhydantoin as therapy for HIV-associated seizures or as an antiretroviral agent in HIV disease.",
author = "Britigan, {Bradley E.}",
year = "1991",
month = "1",
doi = "10.1016/0002-9343(91)90616-6",
language = "English (US)",
volume = "90",
pages = "524--527",
journal = "American Journal of Medicine",
issn = "0002-9343",
publisher = "Elsevier Inc.",
number = "1",

}

TY - JOUR

T1 - Diphenylhydantoin-Induced hypogammaglobulinemia in a patient infected with Human immunodeficiency virus

AU - Britigan, Bradley E.

PY - 1991/1

Y1 - 1991/1

N2 - A case is reported of reversible panhypogammaglobulinemia in a human immunodeficiency virus (HIV)-infected patient. Onset and resolution were temporally correlated with initiation and termination, respectively, of diphenylhydantoin therapy for a possible seizure. A rapid alteration in peripheral T-cell subpopulations was also noted in association with diphenylhydantoin administration. This case is compared with previous reports of diphenylhydantoin-associated hypogammaglobulinemia in non-HIV-infected patients. In addition, the case is discussed with regard to possible deleterious effects associated with the use of diphenylhydantoin as therapy for HIV-associated seizures or as an antiretroviral agent in HIV disease.

AB - A case is reported of reversible panhypogammaglobulinemia in a human immunodeficiency virus (HIV)-infected patient. Onset and resolution were temporally correlated with initiation and termination, respectively, of diphenylhydantoin therapy for a possible seizure. A rapid alteration in peripheral T-cell subpopulations was also noted in association with diphenylhydantoin administration. This case is compared with previous reports of diphenylhydantoin-associated hypogammaglobulinemia in non-HIV-infected patients. In addition, the case is discussed with regard to possible deleterious effects associated with the use of diphenylhydantoin as therapy for HIV-associated seizures or as an antiretroviral agent in HIV disease.

UR - http://www.scopus.com/inward/record.url?scp=0025736354&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025736354&partnerID=8YFLogxK

U2 - 10.1016/0002-9343(91)90616-6

DO - 10.1016/0002-9343(91)90616-6

M3 - Article

C2 - 2012095

AN - SCOPUS:0025736354

VL - 90

SP - 524

EP - 527

JO - American Journal of Medicine

JF - American Journal of Medicine

SN - 0002-9343

IS - 1

ER -